Research article

Boundary geometry and directional modulational instability in a generalized $ (2{+}1) $-dimensional Davey-Stewartson system

  • Published: 30 October 2026
  • MSC : 35C07, 35B35, 34C23, 37K10

  • We study a generalized $ (2{+}1) $-dimensional Davey–Stewartson system with arbitrary-power and double-power nonlinearities. For a general propagation direction, the amplitude coordinate $ \rho = |u|^p $ reduces the traveling-wave problem to a planar system that is singular at $ \rho = 0 $ for every real $ p > 1 $. A time rescaling yields a polynomial system with an invariant boundary. We clarify the physical domain and uniqueness properties of this regularization, rederive the known arbitrary-power first integral on $ \rho > 0 $, and classify seven complete configurations of positive interior roots, including the no-positive-root case and two double-root boundaries. A representative $ p = 2 $ solitary wave is verified analytically and by direct pseudospectral simulation of the original partial differential equations, with relative $ L^2 $ error $ 3.31\times10^{-7} $ at $ t = 1 $. Linearization about a continuous wave gives a directional modulational-instability criterion that separates the effects of local nonlinearities and mean-field coupling. A two-dimensional simulation with oblique perturbation vector $ (2, 1) $ gives growth rate $ 3.60555 $, agreeing with the theoretical value $ \sqrt{13} $ at $ p = 2 $; a separate $ p = 3/2 $ test also agrees with its prediction. Equal-magnitude oblique perturbations can grow or oscillate solely because of their orientation. Boundary-reaching orbit segments are identified, but extending them by zero generally does not produce classical compactly supported solutions. A weak-solution analysis and nonlinear stability theory remain open.

    Citation: Chun Tong. Boundary geometry and directional modulational instability in a generalized $ (2{+}1) $-dimensional Davey-Stewartson system[J]. AIMS Mathematics, 2026, 11(10): 35818-35831. doi: 10.3934/math.20261388

    Related Papers:

  • We study a generalized $ (2{+}1) $-dimensional Davey–Stewartson system with arbitrary-power and double-power nonlinearities. For a general propagation direction, the amplitude coordinate $ \rho = |u|^p $ reduces the traveling-wave problem to a planar system that is singular at $ \rho = 0 $ for every real $ p > 1 $. A time rescaling yields a polynomial system with an invariant boundary. We clarify the physical domain and uniqueness properties of this regularization, rederive the known arbitrary-power first integral on $ \rho > 0 $, and classify seven complete configurations of positive interior roots, including the no-positive-root case and two double-root boundaries. A representative $ p = 2 $ solitary wave is verified analytically and by direct pseudospectral simulation of the original partial differential equations, with relative $ L^2 $ error $ 3.31\times10^{-7} $ at $ t = 1 $. Linearization about a continuous wave gives a directional modulational-instability criterion that separates the effects of local nonlinearities and mean-field coupling. A two-dimensional simulation with oblique perturbation vector $ (2, 1) $ gives growth rate $ 3.60555 $, agreeing with the theoretical value $ \sqrt{13} $ at $ p = 2 $; a separate $ p = 3/2 $ test also agrees with its prediction. Equal-magnitude oblique perturbations can grow or oscillate solely because of their orientation. Boundary-reaching orbit segments are identified, but extending them by zero generally does not produce classical compactly supported solutions. A weak-solution analysis and nonlinear stability theory remain open.



    加载中


    [1]

    A. Davey, K. Stewartson, On three-dimensional packets of surface waves, Proc. R. Soc. A, 338 (1974), 101–110. https://doi.org/10.1098/rspa.1974.0076

    doi: 10.1098/rspa.1974.0076
    [2]

    M. J. Ablowitz, P. A. Clarkson, Solitons, nonlinear evolution equations and inverse scattering, Cambridge: Cambridge University Press, 1991. https://doi.org/10.1017/CBO9780511623998

    [3]

    E. S. Selima, A. R. Seadawy, X. Yao, The nonlinear dispersive Davey-Stewartson system for surface waves propagation in shallow water and its stability, Eur. Phys. J. Plus, 131 (2016), 425. https://doi.org/10.1140/epjp/i2016-16425-7

    doi: 10.1140/epjp/i2016-16425-7
    [4]

    E. S. Selima, Y. Mao, X. Yao, A. M. Morad, T. Abdelhamid, B. I. Selim, Applicable symbolic computations on dynamics of small-amplitude long waves and Davey-Stewartson equations in finite water depth, Appl. Math. Model., 57 (2018), 376–390. https://doi.org/10.1016/j.apm.2018.01.017

    doi: 10.1016/j.apm.2018.01.017
    [5]

    D. Anker, N. C. Freeman, On the soliton solutions of the Davey-Stewartson equation for long waves, Proc. R. Soc. A, 360 (1978), 529–540. https://doi.org/10.1098/rspa.1978.0083

    doi: 10.1098/rspa.1978.0083
    [6]

    Y. Ohta, J. Yang, Rogue waves in the Davey-Stewartson Ⅰ equation, Phys. Rev. E, 86 (2012), 036604. https://doi.org/10.1103/PhysRevE.86.036604

    doi: 10.1103/PhysRevE.86.036604
    [7]

    J. Rao, A. S. Fokas, J. He, Doubly localized two-dimensional rogue waves in the Davey-Stewartson Ⅰ equation, J. Nonlinear Sci., 31 (2021), 67. https://doi.org/10.1007/s00332-021-09720-6

    doi: 10.1007/s00332-021-09720-6
    [8]

    M. A. U. Khan, M. Sadaf, G. Akram, A. Birhanu, K. Rehan, Y. S. Hamed, Soliton solutions of nonlinear coupled Davey-Stewartson Fokas system using modified auxiliary equation method and extended $(G'/G^2)$-expansion method, Sci. Rep., 14 (2024), 21949. https://doi.org/10.1038/s41598-024-72571-0

    doi: 10.1038/s41598-024-72571-0
    [9]

    M. M. Tariq, M. B. Riaz, T. Kozubek, M. Aziz-ur-Rehman, Exploring chaos and stability: dynamic insights into the stochastic Davey-Stewartson system through advanced sensitivity analysis, Model. Earth Syst. Environ., 11 (2025), 83. https://doi.org/10.1007/s40808-024-02229-3

    doi: 10.1007/s40808-024-02229-3
    [10]

    B. Yang, J. Yang, Rogue curves in the Davey-Stewartson Ⅰ equation, Chaos, 34 (2024), 073148. https://doi.org/10.1063/5.0210867

    doi: 10.1063/5.0210867
    [11]

    Q. Yuan, Y. Zhang, B. Yang, Large-time asymptotic wave dynamics of rogue curves in the Davey-Stewartson Ⅰ equation, Commun. Theor. Phys., 78 (2026), 035005. https://doi.org/10.1088/1572-9494/ae1fe3

    doi: 10.1088/1572-9494/ae1fe3
    [12]

    B. Yang, J. Yang, Spatially-bounded rogue waves in the Davey-Stewartson Ⅰ equation, Journal of Nonlinear Waves, 2 (2026), e3. https://doi.org/10.1017/jnw.2026.10030

    doi: 10.1017/jnw.2026.10030
    [13]

    B. Zhang, M. Xiong, L. Chen, Many new exact solutions for generalized Davey-Stewartson equation with arbitrary power nonlinearities using novel $(G'/G)$-expansion method, Journal of Advances in Applied Mathematics, 4 (2019), 10–21. https://doi.org/10.22606/jaam.2019.41002

    doi: 10.22606/jaam.2019.41002
    [14]

    S. Arshed, N. Raza, M. Alansari, Soliton solutions of the generalized Davey-Stewartson equation with full nonlinearities via three integrating schemes, Ain Shams Eng. J., 12 (2021), 3091–3098. https://doi.org/10.1016/j.asej.2020.10.030

    doi: 10.1016/j.asej.2020.10.030
    [15]

    Y. Wang, B. Zhang, B. Cao, The exact solutions of generalized Davey-Stewartson equations with arbitrary power nonlinearities using the dynamical system and the first integral methods, Open Math., 20 (2022), 894–910. https://doi.org/10.1515/math-2022-0469

    doi: 10.1515/math-2022-0469
  • Reader Comments
  • © 2026 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0)

Metrics

Article views(66) PDF downloads(9) Cited by(0)

Article outline

Figures and Tables

Figures(2)  /  Tables(3)

Other Articles By Authors

/

DownLoad:  Full-Size Img  PowerPoint
Return
Return

Catalog